Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Thyroid Problems From Hiv Medication

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Women, Anemia and HIV/AIDS

...has always been a problem for HIV-positive people. Although the rate of serious anemia has dropped since people started using HIV drug combinations, anemia continues to affect up to 30 percent of HIV-positive people taking HIV drugs. Factors that are linked to a higher rate of anemia in HIV-positive people include: Being a woman Being African American Having lower CD4 cell counts Having a higher viral load Taking Retrovir (zidovudine,...
Ask the Experts

Hypothyroidism could it be caused by HIV or by HIV Treatment?

Hi:Im a 38 y/o Puertorrican who was diagnosed HIV positive by the end of 2009 and my doctor estimate I most probably had contracted the virus about a year before. In March 2010 I started participating in a double blinded Clinical Research Protocol...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Hypothyroidism appears to be modestly more common in HIV+ persons than in the general population (where it occurs on a modest rate). There has not been a link established between any Read more »

gingko biloba interactions with HIV drugs

Hi Doc, I am thinking about taking gingko biloba as a treatment for poor circulation. I tend to get cold hands/feet, dizziness and numbness in my head. I went to numerous doctors regarding these problems and got my heart checked. Nothing seem to be...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...Have you got your thyroid function checked? You may have the symptoms of hypothyrodism.I found no scientific reference that shows data on the effect of Read more »

Bone Problems

I have been having severe bone problems for about a year I have been going through many tests, and they have just found out my bones are fracturing, and my hips and thighs have bone loss at osteoporosis levels, One of the Dr.s says it's my meds, and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...bone loss but most often it is hard to say that the tenofovir is the main factor. Use of calcium/Vitamin D supplements and drugs like alendronate can be well-tolerated and helpful. Hormone deficiencies, thyroid disorders, and a range of other... Read more »

low thyroid

Hi Doctor, I just got results back from routine blood work and my thyroid levels were low. I had hiv related lymphoma years ago in my throat, tonsil, and had a lot of radiation therapy. I have been experiencing weight loss and fatigue for the last...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...fatigue, why is your doctor waiting to check your thyroid with your next blood draw? Why not check it now? In the setting of HIV disease, there are many causes for weight loss and also for fatigue. Advise your doctor you want to be evaluated for... Read more »
Articles
The Well Project

Bone Disease and HIV/AIDS

...Disease and HIV Risk Factors How to Know If You Have Bone Problems Diet and Healthy Bones Exercise and Healthy Bones Drugs to Treat Osteoporosis Protect Your Bones The Importance of Healthy Bones Bones play many important... Read more »
AIDS InfoNet

Peripheral Neuropathy

...Serious PN can cause difficulty walking or standing. What Causes PN? PN can be caused by HIV infection of nerve cells, by drugs used to treat HIV or other health problems, or other factors. Risk factors for PN include higher HIV viral load,... Read more »
AIDS InfoNet

Fatigue

...fatigue. One reason might be that fatigue sneaks up on us: it usually gets worse so slowly that we don't even notice. People with HIV and fatigue tend to get sicker faster than people without fatigue. Also, ongoing fatigue can weaken the immune... Read more »
The Well Project

Drug Interactions and HIV/AIDS

... Table of Contents Introduction How Drugs Are Metabolized Drugs That Slow Down Metabolism Drugs That Speed Up Metabolism Other Types of Drug Interactions Drugs Read more »
Connect With Others

IS THERE SUCH THING AS HIV-NEGATIVE AIDS?

Posted by bura, 3 Replies
As per the title, is there really such a thing? Read more »

New to this

Posted by jiffyp20, 5 Replies
...Hi everyone,been laying low since I found out I'm HIV+ I'm not on any HIV meds yet, just thyroid and zoloft but I feel like crap all of the time. No matter what I do, how much Read more »

News 4 HIV'ers

Posted by AIDS2HIV, 3 Replies
...disease, an autoimmune disorder, according to investigators form the United States, writing in the February 14th edition of AIDS. Their warning comes after they observed five cases of Graves disease in their patients,and this prompted a wider... Read more »

"It's been one crazy year for me"

Posted by Anonymous, 6 Replies
...voice my concerns on what this has been like for me. In March of last year I had three high risk exposure to someone that had HIV. After the last exposure I really did not even like the guy at all. I stopped seeing him and went on with my life... Read more »